Open Access
Translator Disclaimer
2006 Fold Maps from the Sphere to the Plane
M. C. Romero Fuster, D. Hacon, C. Mendes de Jesus
Experiment. Math. 15(4): 491-498 (2006).

Abstract

Any stable map from a surface to the plane has an associated graph. In the case of the sphere, such graphs are of tree type. We characterize the trees that can occur as graphs of fold maps from the sphere to the plane. In order to do so, we first determine the sets of integers that may occur as winding numbers for the branch sets of these maps.

Citation

Download Citation

M. C. Romero Fuster. D. Hacon. C. Mendes de Jesus. "Fold Maps from the Sphere to the Plane." Experiment. Math. 15 (4) 491 - 498, 2006.

Information

Published: 2006
First available in Project Euclid: 5 April 2007

zbMATH: 1133.57019
MathSciNet: MR2293599

Subjects:
Primary: 57R45
Secondary: 57M15 , 57R65

Keywords: branch sets , fold maps , Graphs , isotopy invariants , Stable maps

Rights: Copyright © 2006 A K Peters, Ltd.

JOURNAL ARTICLE
8 PAGES


SHARE
Vol.15 • No. 4 • 2006
Back to Top